Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2005, 12:46 PM CDT for Lawrence County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 8, 2005, 1:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:55 PM CDT | TSTM WND DMG | St. Joseph, TN | 2 TREES DOWN IN ST. JOSEPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 081746 SVROHX TNC099-081815- /O.NEW.KOHX.SV.W.0124.050608T1746Z-050608T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN TENNESSEE * UNTIL 115 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR LORETTO...OR ABOUT 16 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LAWRENCE COUNTY AT 100 PM CDT LAT...LON 3514 8755 3496 8758 3491 8728 3513 8724 $$ 21
1 follow-up statement
000 WWUS54 KOHX 081757 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 PM CDT WED JUN 8 2005 TNC099-081815- /O.CON.KOHX.SV.W.0124.000000T0000Z-050608T1815Z/ LAWRENCE TN- 1257 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR SOUTHERN LAWRENCE COUNTY... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORETTO...OR ABOUT 14 MILES SOUTH OF LAWRENCEBURG... MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE IN... RURAL SOUTHERN LAWRENCE COUNTY AT 110 PM CDT LAT...LON 3514 8755 3496 8758 3491 8728 3513 8724 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 9:10 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CDT WED JUN 8 2005 .DISCUSSION... A WEAK H5 SHORTWAVE LOCATED NORTH-SOUTH ALONG THE CENTRAL MISSISSIPPI RIVER VALLEY IS DRIFTING EASTWARD AND SPARKING CONVECTIVE ACTIVITY OVER EASTERN MIDDLE TENNESSEE...WESTERN KENTUCKY AND NRN ALABAMA. MODELS INDICATE THAT THIS FEATURE WILL CONTINUE SLOWLY EASTWARD AND THEN BECOME QUASI-STATIONARY BEFORE LIFTING NWD EARLY FRI MORNING. MORNING SOUNDING SHOWING ABOUT 1900 CAPE WITH GOOD INSTABILITY INDICES. DONT EXPECT THE SAME KIND OF ACTIVITY AS LAST MONDAY WHEN WE HAD THE +4000 CAPE, BUT DO EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO GRADUALLY FILL IN OVER THE AREA. SOUNDING SHOWS NO SHEAR IS AVAILABLE FOR SEVERE THUNDERSTORMS...BUT SOME STORMS MIGHT PULSE BRIEFLY TO SEVERE LEVELS. OF COURSE, THE LACK OF WIND IN THE SOUNDING ALSO MEANS THAT STORMS WILL MOVE RATHER SLOWLY AND THAT MIGHT LEAD TO ISOLATED HEAVY RAINFALL AND FLASH FLOODING. HAVE UPDATED ZONES TO REMOVE MAINLY AFTERNOON WORDING BUT LEFT POPS AND TEMPS ALONE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUN 8 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE OF THE SAME IS EXPECTED EACH DAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF ISOLATED SEVERE WEATHER OR FLASH FLOODING EACH DAY...MAINLY DURING THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 28 min |
| Jun 8, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Jun 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| Jun 8, 3:19 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.